Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 321, NWS Springfield, MO

June 3, 2008Cherokee County, Kansas

NWS Springfield, MO issued this severe thunderstorm warning at Jun 3, 2008, 11:43 PM CDT for Cherokee County, Kansas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2008, 11:43 PM CDT (04:43 UTC)
Expired
Jun 4, 2008, 12:34 AM CDT
In force
51 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon

County Cherokee County, KS

The radar

The Tulsa radar (KINX), 117 km from the middle of the area, began a volume at 04:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 3, 10:58 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 4.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2008-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1095 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2008-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 170 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1095 J/kg
Mixed-layer CIN
-145 J/kg
Mixed-layer LCL
1582 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
170 m²/s²
0-3 km storm-relative helicity
311 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 040442
SVRSGF
KSC021-040545-
/O.NEW.KSGF.SV.W.0321.080604T0443Z-080604T0545Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1143 PM CDT TUE JUN 3 2008

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CHEROKEE COUNTY IN SOUTHEAST KANSAS...

* UNTIL 1245 AM CDT.

* AT 1139 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF FAULKNER...OR NEAR
  CHETOPA...MOVING EAST AT 47 MPH. THIS STORM IS CAPABLE OF PRODUCING
  QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  TREECE AND 7 MILES SOUTH OF COLUMBUS BY MIDNIGHT CDT.
  BAXTER SPRINGS BY 1205 AM CDT.
  GALENA BY 1215 AM CDT.

THE TOWNS OF FAULKNER...MELROSE...NEUTRAL...LOWELL AND RIVERTON ARE
ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

LAT...LON 3720 9508 3721 9508 3723 9463 3699 9462
      3699 9507 3700 9508 3706 9508
TIME...MOT...LOC 0443Z 263DEG 41KT 3704 9508

$$

FOSTER
3 follow-up statements
000 
WWUS53 KSGF 040454
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1154 PM CDT TUE JUN 3 2008

KSC021-040545-
/O.CON.KSGF.SV.W.0321.000000T0000Z-080604T0545Z/
CHEROKEE KS-
1154 PM CDT TUE JUN 3 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR SOUTHERN CHEROKEE COUNTY...

AT 1149 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR FAULKNER...OR 6 MILES EAST OF CHETOPA...
MOVING EAST AT 47 MPH. THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES SOUTH OF COLUMBUS BY MIDNIGHT CDT.
  BAXTER SPRINGS BY 1205 AM CDT.
  GALENA BY 1215 AM CDT.

THE TOWNS OF NEUTRAL...LOWELL...RIVERTON AND CRESTLINE ARE IN THE
PATH OF THIS SEVERE THUNDERSTORM.

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
WEDNESDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.

LAT...LON 3720 9508 3721 9508 3723 9463 3699 9462
      3699 9507 3700 9508 3706 9508
TIME...MOT...LOC 0454Z 260DEG 41KT 3707 9493

$$

FOSTER
000 
WWUS53 KSGF 040507
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1207 AM CDT WED JUN 4 2008

KSC021-040545-
/O.CON.KSGF.SV.W.0321.000000T0000Z-080604T0545Z/
CHEROKEE KS-
1207 AM CDT WED JUN 4 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR SOUTHERN CHEROKEE COUNTY...

AT 1203 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR NEUTRAL...OR NEAR COLUMBUS...MOVING EAST AT
47 MPH. THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  GALENA BY 1215 AM CDT.

THE TOWNS OF LOWELL...RIVERTON...CRESTLINE AND LAWTON ARE IN THE PATH
OF THIS SEVERE THUNDERSTORM.

SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
WEDNESDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.

LAT...LON 3720 9508 3721 9508 3723 9463 3699 9462
      3699 9507 3700 9508 3706 9508
TIME...MOT...LOC 0507Z 260DEG 41KT 3712 9480

$$

FOSTER
000 
WWUS53 KSGF 040534 RRA
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1234 AM CDT WED JUN 4 2008

KSC021-040544-
/O.CAN.KSGF.SV.W.0321.000000T0000Z-080604T0545Z/
CHEROKEE KS-
1234 AM CDT WED JUN 4 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CHEROKEE COUNTY IS
CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING IS EXITING THE WARNED AREA...
THUS THE WARNING HAS BEEN CANCELLED.

HOWEVER ADDITIONAL THUNDERSTORMS WILL AFFECT THE AREA THROUGH 2 AM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
WEDNESDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.

LAT...LON 3720 9508 3721 9508 3723 9463 3699 9462
      3699 9507 3700 9508 3706 9508
TIME...MOT...LOC 0534Z 260DEG 41KT 3717 9442

$$

FOSTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 9:37 PM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, Jun 3, 9:37 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
937 PM CDT TUE JUN 3 2008

...MESOSCALE CONVECTIVE DISCUSSION...

.UPDATE...

WELL...SO MUCH FOR THE IDEA OF CONVECTION TRYING TO FIRE ALONG A
BOUNDARY ACROSS THE INTERSTATE 35 CORRIDOR. THE SEVERE CONVECTION
THAT PREVIOUSLY FIRED ACROSS SOUTHWEST KANSAS AND NORTHWEST
OKLAHOMA EXPLODED ONCE IT OVERTOOK THAT BOUNDARY. ONE OF THE FEW
CHANCES WE HAD FOR THIS CONVECTION TO MAKE IT INTO THE FORECAST
AREA HAS BEEN REALIZED IN THE FORM OF AN MCS.

THIS MCS QUICKLY MATURED FROM JUST SOUTH OF WICHITA TO JUST NORTH
OF ENID OKLAHOMA. NEIGHBORING RADAR DATA INDICATES A FAIRLY
DEFINED BOWING STRUCTURE WITH A REAR INFLOW JET. THERE IS ALSO A
STRONG MARC SIGNATURE PRESENT WITH THIS BOWING LINE FROM COWLEY
COUNTY KANSAS INTO KAY COUNTY OKLAHOMA. NO SURPRISE THAT SEVERAL
REPORTS OF WIND DAMAGE HAVE ALREADY BEEN RECEIVED FROM SOUTH
CENTRAL KANSAS.

THE 0 TO 2 KM SHEAR VECTORS ARE VERY FAVORABLE FOR CONTINUED SHEAR
AND COLD POOL INTERACTION WITH AN EASTWARD MOVING LINE. THIS
INTERACTION AND RECENT RADAR TRENDS POINT TO MORE OF A FORWARD
PROPAGATING MCS. EVEN THOUGH A CAP REMAINS AHEAD OF THIS
MCS...FEEL IT WILL AT LEAST MAKE IT INTO THE SOUTHEASTERN KANSAS
AND POSSIBLY WESTERN MISSOURI ZONES LATE THIS EVENING. GIVEN THE
FORWARD PROPAGATING NATURE TO THIS MCS...VERY DAMAGING WINDS WILL
BE A STRONG CONCERN. LARGE HAIL ALSO REMAINS A CONCERN GIVEN THE
INSTABILITY AND LARGE SCALE SHEAR PRESENT. QUICK SPIN UPS ALONG
THE LINE WILL ALSO BE A POSSIBILITY. UPDATE TO PUBLIC FORECAST
AND HAZARDOUS WEATHER OUTLOOK ARE FORTHCOMING.

SCHAUMANN

&&

.DISCUSSION...

SEVERE THUNDERSTORM DEVELOPMENT THIS EVENING AND TONIGHT WAS THE
PRIMARY FOCUS IN TODAYS FORECAST ANALYSIS.  TORNADOES...LARGE
HAIL...AND DAMAGING WINDS WILL OCCUR AS THUNDERSTORMS ERUPT ALONG A
FRONTAL SYSTEM EXTENDING FROM NORTHEAST/EAST CENTRAL KANSAS INTO
CENTRAL MISSOURI THIS EVENING.

SHORT TERM (TONIGHT)...
THE 18Z KSGF RAOB MEASURED A HIGHLY UNSTABLE
AIRMASS...HOWEVER...THIS INSTABILITY WAS CAPPED BY VERY WARM AIR
WITHIN THE 850 - 700 MB LAYER.  MIXED LAYER CIN WAS MEASURED AT -196
J/KG...DESPITE THE MOIST BOUNDARY LAYER AND UPPER 80 DEGREE
TEMPERATURES.

MEANWHILE...A SURFACE BOUNDARY (CURRENTLY AT 1945Z) IS POSITIONED
NEAR THE KANSAS TURNPIKE.  THIS FEATURE WILL CONTINUE TO SLOWLY
SHIFT EAST WHILE A 850 TO 700 MB TROUGH FOLDS OVER THE WARM SECTOR IN
A WEST TO EAST ORIENTATION BY 00-03Z TONIGHT.  THIS TROUGH CAN BE
VIEWED ON THE WRF 310 AND 315 DEGREE POTENTIAL TEMPERATURE SURFACES
FROM EAST CENTRAL KANSAS TO EAST CENTRAL MISSOURI.  40-50 KNOTS OF
PARCEL MOVEMENT RIDES UP THIS ZONE OF BAROCLINICITY...WHICH WILL
ALLOW BOUNDARY LAYER PARCELS TO PUNCH THROUGH THE CAP AIDING IN
CONVECTION.

THE ENVIRONMENT WILL BE CONDUCIVE TO SEVERE THUNDERSTORMS. ML CAPES
IN EXCESS OF 2000 J/KG COMBINED WITH 0-8 KM SHEAR MAGNITUDES OF 40
KNOTS WILL EXIST PRIOR TO INITIATION.  SEVERAL INDICES POINT TOWARD
THUNDERSTORMS CAPABLE OF PRODUCING SIGNIFICANT TORNADOES.  WILL ALSO
UPGRADE HAIL SIZE WITHIN THE HWO TO GOLF BALLS...WHILE DAMAGING
STRAIGHT LINE WINDS IN EXCESS OF 70 MPH CAN NOT BE RULED OUT.

WILL FOLLOW THE 18Z WRF CLOSELY IN ATTEMPTING TO PINPOINT WHICH
AREAS HAVE THE BEST CHANCES AT EXPERIENCING THESE STORMS.  THE MID
LEVEL TROUGH AXIS LINES UP ROUGHLY ALONG A LINE FROM PITTSBURG
KANSAS TO SALEM MISSOURI.  ANYONE ALONG AND NORTH OF THIS LINE SHOULD
MONITOR WEATHER CONDITIONS CLOSELY THIS EVENING AND INTO THE
OVERNIGHT HOURS.

LONG TERM (WEDNESDAY - MONDAY)...
HOT AND DRY CONDITIONS WILL PERSIST THROUGH MOST OF THE WEDNESDAY -
MONDAY PERIOD.  THE ONE FLY IN THE OINTMENT REGARDS THE THURSDAY
NIGHT INTO FRIDAY TIME FRAME.  AN UPPER LEVEL SHORTWAVE TROUGH IS
FORECAST TO SHIFT OVER A HIGHLY CHARGED AIRMASS IN THE CENTRAL
PLAINS...WHERE A DECENT EPISODE OF SEVERE WEATHER WILL LIKELY
MATERIALIZE.  THERE IS A DECENT QPF SIGNAL THAT OVERNIGHT RESIDUAL
STORMS WOULD SHIFT EAST INTO MISSOURI...POSSIBLY HOLDING UP INTO
FRIDAYS PERIOD.  ITS DEFINITELY A SHORT TERM FORECAST CHALLENGE...BUT
FOR NOW I KEPT THE POP FORECAST CLOSE TO MAV GUIDANCE WITH 40S AND
50S ACROSS THE ENTIRE CWA.

THE LATEST GFS SUGGESTS THAT THE OVERALL PATTERN WILL EXPERIENCE
LITTLE CHANGE HEADING INTO EARLY NEXT WEEK.  A LONG WAVE TROUGH
REMAINS PARKED OUT WEST WHILE RIDGING PERSISTS OVER THE SOUTHEAST
CONUS.  SEVERAL DISTURBANCES MIGRATING THROUGH THE SOUTHWEST FLOW
WILL CAUSE DAILY PERIODS OF THUNDERSTORMS OVER THE PLAINS.  MOST OF
THIS ENERGY WOULD RIDE THE STORM TRACK NORTH OF THE OZARKS.

CRAMER

&&

.AVIATION...

BREEZY SOUTH WINDS WILL GRADUALLY SUBSIDE AFTER SUNSET. HOWEVER
WINDS WILL INCREASE JUST OFF OF THE SURFACE CAUSING LOW LEVEL WIND
SHEAR. THUNDERSTORM CHANCES ARE SOMEWHAT UNCERTAIN OVERNIGHT.
THUNDERSTORMS DEVELOPING OVER SOUTH CENTRAL KANSAS MAY MAKE INTO
THE JOPLIN VICINITY OVERNIGHT. RADAR TRENDS WILL BE MONITORED
CLOSELY. IT APPEARS THE BULK OF THE THUNDERSTORM ACTIVITY WILL
REMAIN NORTH OF THE AREA TONIGHT. OTHERWISE VFR CONDITIONS WILL
PREVAIL THROUGH WEDNESDAY.

FOSTER

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jun 3, 9:43 PM CDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
943 PM CDT TUE JUN 3 2008

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-050245-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
943 PM CDT TUE JUN 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SCATTERED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING...
  HAIL TO THE SIZE OF HALF DOLLARS...
  WIND GUSTS TO 80 MPH...
  ISOLATED TORNADOES...
  AND HEAVY RAINFALL.

  AREAS AFFECTED AND TIMING:

  THUNDERSTORMS MOVING OUT OF KANSAS WILL IMPACT AREAS WEST HIGHWAY
  65...WHILE OTHER THUNDERSTORMS WILL AFFECT THE LAKE OF THE
  OZARKS REGION THROUGH 2 AM. THESE THUNDERSTORMS WILL AFFECT THE
  REST OF CENTRAL AND SOUTHWEST MISSOURI AFTER 2 AM.

  DISCUSSION:

  THUNDERSTORMS OVER SOUTH CENTRAL KANSAS WILL CONTINUE TO PUSH
  EAST IN TO PORTIONS OF SOUTHEAST KANSAS AND SOUTHWEST MISSOURI
  THROUGH THE EARLY MORNING HOURS. THIS LINE OF THUNDERSTORMS WILL
  BE CAPABLE OF PRODUCING DAMAGING WINDS UP TO 80 MPH...AND HAIL
  TO THE SIZE OF HALF DOLLARS. THERE WILL ALSO BE A THREAT FOR AN
  ISOLATED TORNADO ALONG THIS LINE OF STORMS AS LOW LEVEL WIND
  SHEAR BEGINS TO INCREASE LATE THIS EVENING.

  ADDITIONAL THUNDERSTORMS HAVE DEVELOPED ALONG A STATIONARY FRONT
  NEAR INTERSTATE 70 THIS EVENING. THIS ACTIVITY MAY AFFECT THE
  TRUMAN LAKE...AND LAKE OF THE OZARKS REGION LATE THIS EVENING
  AND INTO THE EARLY MORNING HOURS. THE MAIN THREATS WITH THESE
  THUNDERSTORMS ARE WIND GUSTS TO 60 MPH...AND HAIL TO THE SIZE OF
  HALF DOLLARS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

  WIND GUSTS IN EXCESS OF 30 MPH ARE EXPECTED ACROSS MUCH OF THE
  OUTLOOK AREA WEDNESDAY AND THURSDAY.

  THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE LATE THURSDAY NIGHT
  INTO FRIDAY AS ANOTHER STORM SYSTEM MOVES INTO THE CENTRAL
  UNITED STATES.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION MAY BE NEEDED LATE THIS EVENING AND OVERNIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

BARJENBRUCH

In the hours before

Local storm report, Jun 3, 11:15 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1115 PM CDT TUE JUN 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1102 PM     FUNNEL CLOUD     6 W COLUMBUS            37.17N 94.95W
06/03/2008                   CHEROKEE           KS   EMERGENCY MNGR

            FUNNEL CLOUDS SPOTTED 6 W AND 3 N OF COLUMBUS

&&

GAGAN
Local storm report, Jun 3, 11:17 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1117 PM CDT TUE JUN 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1116 PM     TSTM WND GST     5 S PITTSBURG           37.34N 94.70W
06/03/2008  E60 MPH          CRAWFORD           KS   TRAINED SPOTTER

            ESTIMATED ON HIGHWAY 400 FIVE MILES SOUTH OF PITTSBURG.

&&

GAGAN
Special weather statement, Jun 3, 11:18 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1118 PM CDT TUE JUN 3 2008

MOZ055-056-040515-
BENTON MO-MORGAN MO-
1118 PM CDT TUE JUN 3 2008

...SIGNIFICANT WEATHER ALERT FOR MORGAN AND NORTHERN BENTON COUNTIES
UNTIL 1215 AM CDT...

AT 1115 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SMITHTON TO 7 MILES
SOUTH OF CALHOUN...OR ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST
OF SEDALIA TO 8 MILES EAST OF CLINTON...MOVING EAST AT 32 MPH.

THESE STORMS WILL BE NEAR...
  LINCOLN AND COLE CAMP BY 1135 PM CDT.
  STOVER BY 1155 PM CDT.
  VERSAILLES BY 1205 AM CDT.

THE TOWNS OF PALO PINTO...MORA...RACKET...FLORENCE...SYRACUSE...
CROCKERVILLE...EDMONSON...ZORA...LAKEVIEW HEIGHTS AND HASTAIN ARE IN
THE PATH OF THESE STORMS. THIS ALSO INCLUDES THE NORTHERN ENDS OF
TRUMAN LAKE AND LAKE OF THE OZARKS.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

SCHAUMANN
Local storm report, Jun 3, 11:25 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1125 PM CDT TUE JUN 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 PM     TSTM WND DMG     PITTSBURG               37.41N 94.70W
06/03/2008                   CRAWFORD           KS   TRAINED SPOTTER

            POWER LINE AND TREE LIMBS DOWNED

&&

ANGLE
Local storm report, Jun 3, 11:39 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1139 PM CDT TUE JUN 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 PM     TSTM WND DMG     6 SW COLUMBUS           37.11N 94.92W
06/03/2008                   CHEROKEE           KS   EMERGENCY MNGR

            TREE WITH A TRUNK 8 INCHES IN DIAMETER DOWNED

&&

ANGLE
Local storm report, Jun 3, 11:42 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1142 PM CDT TUE JUN 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 PM     TSTM WND DMG     6 N GIRARD              37.60N 94.84W
06/03/2008                   CRAWFORD           KS   LAW ENFORCEMENT

            BARN DESTROYED ALONG WITH TREE DAMAGE

&&

ANGLE

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 10:36 PM CDTSevere Thunderstorm WarningSGFCherokee, Crawford54 min
Jun 3, 10:49 PM CDTTornado WarningSGFCherokee, Crawford41 min
Jun 3, 11:02 PM CDTSevere Thunderstorm WarningSGFBourbon, Cherokee, Crawford58 min
Jun 3, 11:14 PM CDTTornado WarningSGFBourbon, Cherokee, Crawford46 min
Jun 3, 11:22 PM CDTTornado WarningSGFCherokee23 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.